Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 17, 2007, 7:14 PM EDT for Fleming County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2007, 7:14 PM EDT (23:14 UTC)
- Expired
- Jul 17, 2007, 7:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 172314
SVRJKL
KYC069-172345-
/O.NEW.KJKL.SV.W.0092.070717T2314Z-070717T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EDT TUE JUL 17 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 745 PM EDT
* AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COWAN...OR 10 MILES WEST OF FLEMINGSBURG...AND MOVING EAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CRAINTOWN...ELIZAVILLE...NEPTON AND PECKS RIDGE BY 725 PM EDT...
TILTON BY 730 PM EDT...
FLEMINGSBURG BY 735 PM EDT...
POPLAR PLAINS BY 740 PM EDT...
WALLINGFORD AND DALESBURG BY 745 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3846 8399 3836 8391 3834 8385 3830 8385
3827 8351 3853 8364
$$
ABE2 follow-up statements
000
WWUS53 KJKL 172332
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
732 PM EDT TUE JUL 17 2007
KYC069-172345-
/O.CON.KJKL.SV.W.0092.000000T0000Z-070717T2345Z/
FLEMING KY-
732 PM EDT TUE JUL 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR FLEMING COUNTY...
AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CRAINTOWN...OR ABOUT NEAR FLEMINGSBURG...MOVING EAST AT
20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DALESBURG BY 740 PM EDT...
POPLAR PLAINS...WALLINGFORD...GODDARD AND 6 MILES SOUTHWEST OF
MOUNT CARMEL BY 745 PM EDT...
LAT...LON 3846 8399 3836 8391 3834 8385 3830 8385
3827 8351 3853 8364
$$
JACOBSON000
WWUS53 KJKL 172344
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
739 PM EDT TUE JUL 17 2007
KYC069-172349-
/O.EXP.KJKL.SV.W.0092.000000T0000Z-070717T2345Z/
FLEMING KY-
739 PM EDT TUE JUL 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR FLEMING COUNTY WILL BE
ALLOWED TO EXPIRE AT 745 PM EDT...
LAT...LON 3846 8399 3836 8391 3834 8385 3830 8385
3827 8351 3853 8364
THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT FOR
SEVERE WEATHER.
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:07 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 17, 7:07 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 707 PM EDT TUE JUL 17 2007 .SHORT TERM.../THE REST OF TODAY/...UPDATED A LINE OF POTENTIALLY SEVERE THUNDERSTORM IS APPROACHING FROM THE WEST. THIS LINE IS MOVING INTO SOME UNSTABLE AIR...ESPECIALLY IN THE AREA WEST OF I-75 AND SOUTH OF THE HAL ROGERS PARKWAY. THE BLUEGRASS AREA ALSO HAS THE POTENTIAL FOR SOME SEVERE THUNDERSTORMS TO DEVELOP. THIS LINE IS MOVING AT 30 MPH AND WILL QUICKLY MOVE THROUGH THE AREA. THERE MAY BE SOME ISOLATED SHOWERS BEHIND THE LINE...HOWEVER MOST ACTIVITY SHOULD BE OVER AROUND MIDNIGHT. WILL UPDATE AGAIN AFTER THE LINE MOVES THROUGH THE AREA. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH THURSDAY NIGHT/ WITHOUT A CAP...CONVECTION HAS BEEN PLENTIFUL THIS AFTERNOON. THE AREA IS BECOMING WORKED OVER...AND OUTFLOW POOLS ARE STARTING TO SLOSH. ALTHOUGH SOME INTENSE CELLS ARE OCCURRING ON BOUNDARY COLLISIONS...THE OVERALL COVERAGE SHOULD CONTINUE TO DECREASE AS WE HEAD INTO THE EVENING. THE MCS COMING OUT OF INDIANA IS HEADING THIS DIRECTION. AS IT MOVES THROUGH KY IT WILL ENCOUNTER THE AIR WHICH HAS ALREADY BEEN OVERTURNED...AND THINK THAT IT WILL DIMINISH. AT THIS POINT...NOT ANTICIPATING IT HOLDING TOGETHER THIS FAR SE. HOWEVER...IT WILL NEED TO BE WATCHED FOR LATER THIS EVENING. HAVE GONE WITH CHANCE POPS FOR TONIGHT...CLOSER TO THE METMOS THAN THE HIGHER MAVMOS. A SIMILAR SETUP IS EXPECTED AGAIN ON WEDNESDAY. HEATING WILL PROVIDE THE INSTABILITY...AND WITHOUT A CAP...STORMS SHOULD BOIL AGAIN. THE HIGHER DEEP LEVEL MOISTURE AND COOLEST MID LEVEL TEMPS SHOULD BE IN OUR NORTHERN AND NORTHEASTERN COUNTIES...SO THINK THE STORMS WILL BE MOST PLENTIFUL THERE. WILL EXPECT THEM TO ONCE AGAIN START TO DIMINISH WITH LOSS OF HEATING TOWARD EVENING. ON THURSDAY...WARMER MID LEVEL TEMPS MAY LIMIT THUNDERSTORM DEVELOPMENT SOMEWHAT. HAVE GONE WITH SLIGHTLY LOWER POPS AND WARMER TEMPS AS COMPARED TO WEDNESDAY. MODELS AGREE ON A COLD FRONT MOVING THROUGH ON THURSDAY NIGHT...BRINGING OUR BEST SHOT AT WIDESPREAD RAINFALL. WITH MID/UPPER LEVEL WINDS INCREASING AT THAT TIME...WILL ALSO NEED TO BE CONCERNED ABOUT BETTER STORM ORGANIZATION AND A HIGHER THREAT OF SEVERE WEATHER. .LONG TERM.../FRIDAY THROUGH TUESDAY/ RATHER ANOMALOUS PATTERN SETTING UP FOR THE WEEKEND INTO THE FIRST PART OF NEXT WEEK AS SHARP UPPER LEVEL TROUGH IS FORECAST TO TAKE SHAPE OVER THE EASTERN CONUS OR OHIO VALLEY WHILE LARGE RIDGE SETS OVER THE ROCKIES. A COLD FRONT WILL BE IN THE PROCESS OF DROPPING INTO THE TENNESSEE VALLEY EARLY FRIDAY AND HAVE CONTINUED TO TREND TOWARD A FASTER FRONTAL PASSAGE WITH RAIN CHANCES ENDING QUICKLY FRIDAY MORNING. HIGH PRESSURE WILL THEN NUDGE IN OVER THE OHIO VALLEY WITH A MUCH DRIER AND COOLER NORTHERLY FLOW SETTING UP OVER THE FORECAST AREA THROUGH THE WEEKEND. NOT MUCH CONFIDENCE WITH THE PROGS BEYOND SUNDAY WITH QUITE A BIT OF SPREAD SHOWN IN THE GFS ENSEMBLE MEMBERS AND WILL KEEP FORECAST DRY FOR NOW WITH SLOWLY MODERATING TEMPERATURES AFTER A GOOD COOL DOWN AND UNSEASONABLY COOL AIRMASS MOVES IN FRIDAY AND SATURDAY. && .AVIATION.../00Z TO 24Z/...UPDATED A LINE OF THUNDERSTORMS WAS APPROACHING FROM THE WEST. THIS LINE SHOULD AFFECT AREAS NORTH OF JKL THROUGH 9 PM. THE LINE IS THEN EXPECTED TO WEAKEN AND GRADUALLY DISSIPATE. A BROKEN LINE OF THUNDERSTORMS WILL ALSO BE MOVING INTO THE AREA...MAINLY SOUTH OF SME AND LOZ THROUGH 9 PM. EXPECT SHOWERS AND THUNDERSTORMS TO GRADUALLY DIMINISH THROUGH THE EVENING...WITH MUCH OF THE ACTIVITY ENDING AFTER MIDNIGHT. WILL GO WITH VCTS AT THE TAF SITES THIS EVENING...SINCE THESE SPECIFIC LOCATIONS ARE NOT IN THE MOST LIKELY AREAS TO SEE THUNDERSTORMS TONIGHT. EXPECT SOME IFR FOG AT SME AND LOZ TOWARDS MORNING. AFTER THIS BURNS OFF...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AGAIN DURING THE AFTERNOON ON WEDNESDAY DUE TO DAYTIME HEATING. WILL GO WITH VCTS AT THE TAF SITES AGAIN FOR THIS...SINCE EXACT LOCATION OF STORMS WILL BE DIFFICULT TO PIN DOWN. OTHERWISE...THE REST OF THE TIME WE SHOULD SEE SCT TO BKN AC AND CI WITH SOME SCT TO OCCASIONALLY BKN CU AND CB THROUGH THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL/JJ LONG TERM....ABE AVIATION...WJM
Hazardous weather outlook, Jul 17, 5:56 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 556 PM EDT TUE JUL 17 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 556 PM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR...MAINLY THIS EVENING. THERE MAY BE SOME ISOLATED OCCURRENCES OF HAIL OR DAMAGING WIND THIS EVENING... WITH THE GREATEST THREAT IN PULASKI AND WAYNE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY. THERE COULD AGAIN BE SOME ISOLATED OCCURRENCES OF HAIL OR DAMAGING WINDS ON WEDNESDAY. THE GREATEST THREAT OF THUNDERSTORMS WILL BE ON THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS ON THURSDAY NIGHT COULD BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL...WITH THE GREATEST RISK BEING NORTH OF THE MOUNTAIN PARKWAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF DAMAGING WIND OR LARGE HAIL FROM TONIGHT THROUGH THURSDAY NIGHT. HAL
In the hours before
Special weather statement, Jul 17, 3:45 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 345 PM EDT TUE JUL 17 2007 KYZ104-172000- ELLIOTT- 345 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT EASTERN ELLIOTT COUNTY THROUGH 400 PM EDT TUESDAY AFTERNOON... AT 345 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRUIN...MOVING EAST AT 30 MPH. THIS STORM WILL BE OVER RURAL EXTREME EAST CENTRAL ELLIOTT COUNTY AROUND 350 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jul 17, 4:18 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 418 PM EDT TUE JUL 17 2007 KYZ114-172045- OWSLEY- 418 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT OWSLEY COUNTY THROUGH 445 PM EDT TUESDAY AFTERNOON... AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ISLAND CITY... MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR MAJOR AROUND 425 PM EDT...SOUTHFORK AROUND 430 PM EDT...CHESTNUT GAP AROUND 435 PM EDT...EVERSOLE AROUND 440 PM EDT...LEROSE AROUND 445 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Local storm report, Jul 17, 4:19 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 2 SW ONEIDA 37.25N 83.68W
07/17/2007 CLAY KY DEPT OF HIGHWAYS
TREES DOWN ON HWY11 SW OF ONEIDA AND NEAR JUNCTION OF
HIGHWAYS 421 AND 11.
&&
SCHOETTMERSpecial weather statement, Jul 17, 4:39 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 439 PM EDT TUE JUL 17 2007 KYZ111-114-172115- LEE-OWSLEY- 439 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT LEE AND NORTHERN OWSLEY COUNTIES THROUGH 515 PM EDT TUESDAY AFTERNOON... AT 439 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER LEE AND OWSLEY COUNTIES...MOVING EAST AT 15 MPH. THESE STORMS WILL AFFECT LOCATIONS SUCH AS BOONEVILLE AND BEATTYVILLE BETWEEN 440 PM AND 455 PM. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Local storm report, Jul 17, 5:57 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
557 PM EDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 5 NNW BEATTYVILLE 37.65N 83.74W
07/17/2007 LEE KY FIRE DEPT/RESCUE
TREES AND LIMBS DOWN NEAR THE HWY 52 AND HWY 498
INTERSECTION.
&&
SCHOETTMERSpecial weather statement, Jul 17, 7:11 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 711 PM EDT TUE JUL 17 2007 KYZ044-172345- FLEMING- 711 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT FLEMING COUNTY THROUGH 745 PM EDT TUESDAY EVENING... AT 711 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL NICHOLAS COUNTY...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR PECKS RIDGE AROUND 720 PM EDT...CRAINTOWN AROUND 725 PM EDT...FLEMINGSBURG AROUND 730 PM EDT...POPLAR PLAINS AROUND 735 PM EDT...WALLINGFORD AROUND 740 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:09 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 25 min |
| Jul 17, 3:42 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Owsley, Perry | 33 min |
| Jul 17, 4:55 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.